Woke up with intense burning in throat!

ccrider
on 6/19/10 2:55 am
I woke up a few minutes ago from a sudden intense burning in my throat!  It felt like I had swallowed or inhaled acid! I am still having the most horrible heart burn I have ever experienced in my life!  I was having trouble breathing too.  I am afraid to go back to sleep.  Has any one experienced this?  Any ideas of what would of caused this?  It had been more than 9 hours since I had eaten dinner. I wonder what would stop the burning.  Water hasn't.  Maybe some tums? 
    
Stonelady
on 6/19/10 5:01 am - Canada
Could it be reflux?   ...old fashioned heart-burn?   It happen to me if I lie down and my stomach still hasn't emptied yet.   But call your doc to be sure.
    
Buliejurd
on 6/19/10 5:22 am - Bath, MI
I'm sorry you are so miserable.  I thought RNY is supposed to HELP heartburn/reflux?  I have severe reflux now and am hoping my upcoming surgery will help.  What have others heard/experienced?
Julie
Ht: 5'5", HW (pre VSG) 275, RNY starting weight 259, CW 240 GW 146

 

butterbutt
on 6/19/10 5:54 am - Waynesville, NC
 Are you taking Nexium or any other anti-acid relief? My surgeon said I would need it up to 6 months out. I have not had any heartburn at all but I take Nexium nightly.

All the best!
                                                
Frances S.
on 6/19/10 6:41 am - Crystal Falls, MI
 I would call your doctor to be sure.  I have never had anything remotely resembling reflux after surgery.  The acid from your other stomach doesn't even meet up with your food until it all reaches the small intestines.

(deactivated member)
on 6/19/10 8:14 am - Santa Cruz, CA
I recently had an episode or two of this and my surgeon said it was acid reflux;  I was told not to eat or drink before sleeping, and I take an occasional Prilosec OTC if I do so inadvertantly.  I also sleep with my head raised, not below my heart.

Hasn't happened since.

It's an awful taste, isn't it??
debinaz
on 6/19/10 10:01 am
 I had reflux like that all the time before surgery....I only have it occasionally now and not as bad..I took nexium before and I continue to take it and I have read most people are supposed to take an acid reducer for 6 months after RNY.
You should call you Dr and get something if it is this bad.
Mylanta OTC is good.

your friend, Deb